Mother's face, arm and chest erupts in agonising red rash after getting AstraZeneca's Covid vaccine - as 41-year-old claims she is still in unbearable pain two weeks later
'I am a very healthy person and am not on any medication or anything like that. I am not even in a vulnerable category,' she said.
'I only got the vaccine as I am an unpaid carer for my son who has autism and mobility issues. But I haven’t even been able to care for him since I got the vaccine as I am in such pain.'
Ms King said she waited 48 hours before seeking treatment from doctors, in line with medical advice, but was turned away each time. She is now waiting to be examined by a skin specialist.
Speaking about the impact on her family, she said Aidan is scared to come near her because of the red skin and is 'struggling to understand what is going on'.
'At home is his happy place and I am his best pal. I got this vaccine to care for Aidan but I haven’t even been able to do that.
'He is seeing a specialist in Glasgow soon and I won’t be able to be there for him.
'I can’t be there when he needs me most.'
Ms King added she is not against vaccines but feels she has been 'let down on every level' and that her case has not been followed up appropriately.
It is unclear whether the AstraZeneca triggered her skin reaction ― but it is a known side effect.
The Medicines and Healthcare products Regulatory Agency (MHRA) said all jabs go through a rigorous quality check to ensure they are safe before they are approved.
Officials ask anyone suffering any health issues after they have been vaccinated to report it to their Yellow Card system in case any serious side-effects crop up.
The list shows rashes have been recorded both for AstraZeneca and Pfizer's vaccine ― with the latter having 2,602 cases recorded since the first dose was dished out in December.
NHS Consultant dermatologist in London and British Skin Foundation expert Dr Adil Sheraz said the rash could have been sparked by other factors.
'The case in question here is of course very unfortunate and may have been secondary to the vaccine, or more likely to one the components that make up the vaccine,' he told MailOnline.
'Commenting on this individual case would be difficult, as there could be a number of other causes for the rash, which appears to be very much urticarial (hive-like) in nature.'
He added: 'Data from the vaccination programme continues to be updated and to date, the chances of having any severe side effect remains low.
'The only way we will defeat this pandemic is via the vaccination programme and I would urge the public to continue to get themselves vaccinated when their time comes.'
Rashes can be triggered by a multitude of factors including pollen irritating the skin, insect bites and exposure to heat.